Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Jacksonville, FL

July 26, 2007Appling County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 26, 2007, 9:36 PM EDT for Appling County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 9:36 PM EDT (01:36 UTC)
Expired
Jul 26, 2007, 10:15 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Appling County, GA

What was reported inside it

TimeReportWhereRemark
Jul 26, 9:47 PM EDTTSTM WND DMGBaxley, GATREES AND POWERLINES REPORTED DOWN IN BAXLEY AND OTHER PARTS OF NORTHERN APPLING COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1053 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 270136
SVRJAX
GAC001-270215-
/O.NEW.KJAX.SV.W.0182.070727T0136Z-070727T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  APPLING COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1015 PM EDT

* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BAXLEY...AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BAXLEY AND SURRENCY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3190 8239 3176 8251 3154 8222 3175 8212

$$

CARROLL
2 follow-up statements
000 
WWUS52 KJAX 270156
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 PM EDT THU JUL 26 2007

GAC001-270215-
/O.CON.KJAX.SV.W.0182.000000T0000Z-070727T0215Z/
APPLING GA-
954 PM EDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM FOR 
APPLING COUNTY...

AT 945 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR BAXLEY...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SURRENCY.

REPORTS OF DOWNED TREES AND POWERLINES HAVE BEEN RECEIVED FROM 
APPLING COUNTY DURING THE LAST 15 MINUTES.

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3190 8239 3176 8251 3154 8222 3175 8212

$$

CARROLL
000 
WWUS52 KJAX 270211
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1010 PM EDT THU JUL 26 2007

GAC001-270220-
/O.EXP.KJAX.SV.W.0182.000000T0000Z-070727T0215Z/
APPLING GA-
1010 PM EDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR APPLING COUNTY EXPIRES AT 
1015 PM...

ALTHOUGH THE WARNING WILL BE EXPIRING...SMALL HAIL...EXCESSIVE 
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE 
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3190 8239 3176 8251 3154 8222 3175 8212

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:33 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 26, 8:33 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
833 PM EDT THU JUL 26 2007

.UPDATE...PRETTY MUCH A CARBON COPY OF YESTERDAYS ACTIVITY AS
STORMS ROLL ACROSS JAX METRO RIGHT AT BALLOON LAUNCH TIME. THAT
ACTIVITY HAS SINCE SHIFTED OFFSHORE BUT ADDITIONAL ACTIVITY IS
FIRING ALONG RESIDUAL OUTFLOWS OVER PORTIONS OF COASTAL SOUTHEAST
GA. AREA OF STORMS MOVING INTO THE NORTHERN ZONES IS BEING FUELED
BY A SHORTWAVE WELL INITIALIZED BY THE GFS. EXPECT THIS ACTIVITY TO
PERSIST A LITTLE LONGER AND WILL KEEP POPS GOING UNTIL JUST AFTER
MIDNIGHT FOR THESE AREAS. GRIDS OTHERWISE LOOK IN GOOD SHAPE WITH
TEMPS TO BOTTOM OUT SLIGHTLY BELOW CLIMO WITH AROUND 70 EXPECTED.

&&

.AVIATION...AFTER THE CESSATION OF CONVECTION TONIGHT...EXPECT
MOSTLY VFR CONDITIONS OVERNIGHT. THERE COULD BE A FEW SITES THAT
RECEIVED ABUNDANT RAINFALL TO FALL INTO THE MVFR RANGE FRIDAY
MORNING BUT THESE INSTANCES SHOULD BE ISOLATED. WITH A PREDOMINANT
WESTERLY FLOW ON FRIDAY...TEMPO GROUPS WILL RESIDE NEAR THE END OF
THE TAF CYCLE...20Z-24Z.

&&

.MARINE...CURRENT FORECAST IN GOOD SHAPE AND NO CHANGES PLANNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  94  71  93 /  20  40  20  40
SSI  76  89  75  90 /  20  50  30  40
JAX  72  92  72  91 /  30  50  40  50
SGJ  73  89  73  89 /  40  50  40  50
GNV  71  92  72  90 /  40  50  40  50
OCF  72  91  71  90 /  40  60  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

DEESE/CARROLL/WALKER
Hazardous weather outlook, Jul 26, 3:33 AM EDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 AM EDT THU JUL 26 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
333 AM EDT THU JUL 26 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE WITH THUNDERSTORM ACTIVITY TODAY...

.THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SLOW MOVING THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE I-75 CORRIDOR LATER THIS MORNING AND TRACK
EAST ACROSS THE FORECAST AREA DURING THE AFTERNOON AND EVENING
HOURS. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL.

.FLOOD IMPACT...
SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE 1 TO
2 INCH RAINFALL AMOUNTS IN LESS THAN AN HOUR IN SOME LOCATIONS.
TEMPORARY MINOR FLOODING OF LOW LYING AREAS AND POOR DRAINAGE
AREAS WILL BE POSSIBLE AS WELL AS PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED MAINLY EACH AFTERNOON AND EVENING. THE STRONGER STORMS
WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

HESS

In the hours before

Special weather statement, Jul 26, 3:53 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT THU JUL 26 2007

FLZ021-262045-
SUWANNEE-
353 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...

AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF HOUSTON...OR 4 MILES
EAST OF LIVE OAK...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LIVE OAK...HOUSTON AND
WELLBORN THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Special weather statement, Jul 26, 6:34 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 PM EDT THU JUL 26 2007

GAZ150-163-164-262315-
CHARLTON-CLINCH-WARE-
634 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...NORTHEASTERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 715 PM...

AT 634 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF ARGYLE...MOVING
EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
ARGYLE...MANOR...WAYCROSS AND NEEDHAM THROUGH 715 PM. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jul 26, 7:01 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
701 PM EDT THU JUL 26 2007

GAZ152-262345-
BRANTLEY-
701 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN BRANTLEY
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 745 PM EDT...

AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF HICKOX...OR 8 MILES
SOUTH OF NAHUNTA...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND HICKOX...NAHUNTA AND ATKINSON THROUGH
745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Jul 26, 7:28 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EDT THU JUL 26 2007

GAZ164-270015-
CHARLTON-
728 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 815 PM EDT...

AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF HOMELAND...OR 7
MILES NORTHWEST OF FOLKSTON...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND THROUGH 815 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Jul 26, 8:48 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
848 PM EDT THU JUL 26 2007

GAZ135-136-151-270130-
APPLING-PIERCE-WAYNE-
848 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE...SOUTHERN
WAYNE AND SOUTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 930 PM EDT...

AT 848 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF BRISTOL...OR 5
MILES NORTH OF PATTERSON...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN THROUGH 930 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Jul 26, 9:03 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 PM EDT THU JUL 26 2007

GAZ133-135-270145-
APPLING-JEFF DAVIS-
903 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN APPLING
AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 945 PM...

AT 903 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF GRAHAM...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND HAZLEHURST...GRAHAM...PINE GROVE...PLANT HATCH AND BAXLEY
THROUGH 945 PM. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.